MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown/ not provided.Date of event: unknown, not provided.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted hence, not explanted.Device evaluation: visual inspection using magnification was performed to the returned sample: the plunger and pushrod was observed in advanced position and in good condition.The pushrod was observed in its correct orientation, it was also observed that overrides the lens in the cartridge.Residues of viscoelastic material were observed on cartridge.The cartridge tip was observed deformed.The lens was observed stuck in cartridge and the leading haptic was observed not folded.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported was not verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported initially that an intraocular lens (iol) was broken.There was patient contact and the sample is returning.Additional information was received and indicated that specifically there was a broken shooter not a broken lens.Further information was received that the product investigation including visual testing was completed and actual device problem of cartridge tip damaged/cracked was confirmed, making the event reportable.No other information was provided.
 
Additional Manufacturer Narrative
Upon further review it was noted that "section d8: was this device serviced by a third party?" was inadvertently left blank in the initial mdr submitted.Section below then updated.Section d8: was this device serviced by a third party? no.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12436663
Report Number2020664-2021-07360
Device Sequence Number3902142
Product Code HQL
UDI-Device Identifier05050474636026
UDI-Public(01)05050474636026(17)230819
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1